Alert archive / Wisconsin / River Flood Advisories in 2018

River Flood Advisory 2, NWS Green Bay, WI

April 27, 2018Dickinson County, Michigan; Florence County, Marinette County, Wisconsin

NWS Green Bay, WI issued this river flood advisory at Apr 27, 2018, 8:15 AM CDT for Dickinson County, Michigan; Florence County, Marinette County, Wisconsin. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Apr 27, 2018, 8:15 AM CDT (13:15 UTC)
Expired
Apr 28, 2018, 8:13 PM CDT
In force
36 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

Counties Dickinson County, MI, Florence County, WI, Marinette County, WI

The radar

The Marquette radar (KMQT), 91 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River below Kingsford (KFDM4).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

043 
WGUS83 KGRB 271315
FLSGRB

Flood Statement
National Weather Service Green Bay WI
815 AM CDT Fri Apr 27 2018

...The National Weather Service in Green Bay has issued a Flood 
Advisory for the Menominee River...

  Menominee River near Kingsford affecting Dickinson...Florence and 
  Marinette Counties
  
  Menominee River near Big Quinnesec Falls Dam affecting 
  Dickinson...Menominee...Florence and Marinette Counties  

Synoptic conditions continue to support high flows on area rivers and
streams.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Although below flood stage, flows are above normal and could be a 
hazard to boaters and other recreational interests along the river.

&&

MIC043-WIC037-075-290113-
/O.NEW.KGRB.FL.Y.0002.180427T1315Z-180429T0113Z/
/KFDM4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
815 AM CDT Fri Apr 27 2018

The National Weather Service in Green Bay has issued a
* Flood Advisory for
  The Menominee River near Kingsford
* At  8:10 AM Friday the flow was 5279 cfs.
* Impacts at 8000 cfs. Flows at this rate downstream from the 
  Kingsford dam may impact some shoreline structures.  

&&

LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817


$$

MIC043-109-WIC037-075-290114-
/O.NEW.KGRB.FL.Y.0003.180427T1315Z-180429T0114Z/
/BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
815 AM CDT Fri Apr 27 2018

The National Weather Service in Green Bay has issued a
* Flood Advisory for
  The Menominee River near Big Quinnesec Falls Dam
* At  8:10 AM Friday the flow was 5607 cfs.
* Impacts at 5000 cfs. While flooding is not expected...rivers flows 
  are high or expected to increase. Recreational interests should 
  monitor the river.  Property owners adjacent to the river should 
  consider protecting shoreline equipment including docks piers and 
  boats.  

&&

LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819


$$
2 follow-up statements
123 
WGUS83 KGRB 280134
FLSGRB

Flood Statement
National Weather Service Green Bay WI
834 PM CDT Fri Apr 27 2018

...The Flood Advisory continues for the Menominee River...

  Menominee River near Kingsford affecting Dickinson...Florence and 
  Marinette Counties
  
  Menominee River near Big Quinnesec Falls Dam affecting 
  Dickinson...Menominee...Florence and Marinette Counties
  
Synoptic conditions continue to support high flows on area rivers and
streams.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Although below flood stage, flows are above normal and could be a 
hazard to boaters and other recreational interests along the river.

&&

MIC043-WIC037-075-290113-
/O.CON.KGRB.FL.Y.0002.000000T0000Z-180429T0113Z/
/KFDM4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
834 PM CDT Fri Apr 27 2018

The Flood Advisory continues for
  The Menominee River near Kingsford
* At  8:10 PM Friday the flow was 5827 cfs.
* The river is forecast to reach maximum stage of MSG feet .


&&

LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817


$$

MIC043-109-WIC037-075-290114-
/O.CON.KGRB.FL.Y.0003.000000T0000Z-180429T0114Z/
/BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
834 PM CDT Fri Apr 27 2018

The Flood Advisory continues for
  The Menominee River near Big Quinnesec Falls Dam
* At  8:10 PM Friday the flow was 6603 cfs.
* The river is forecast to reach maximum stage of MSG feet .


&&

LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819


$$
092 
WGUS83 KGRB 281611
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1111 AM CDT Sat Apr 28 2018

...The Flood Advisory continues for the Menominee River...

  Menominee River near Kingsford affecting Dickinson...Florence and 
  Marinette Counties
  
  Menominee River near Big Quinnesec Falls Dam affecting 
  Dickinson...Menominee...Florence and Marinette Counties
  
Synoptic conditions continue to support high flows on area rivers and
streams.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Although below flood stage, flows are above normal and could be a 
hazard to boaters and other recreational interests along the river.

&&

MIC043-WIC037-075-290113-
/O.CON.KGRB.FL.Y.0002.000000T0000Z-180429T0113Z/
/KFDM4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1111 AM CDT Sat Apr 28 2018

The Flood Advisory continues for
  The Menominee River near Kingsford
* At 10:30 AM Saturday the flow was 5821 cfs.
* Impacts at 8000 cfs. Flows at this rate downstream from the 
  Kingsford dam may impact some shoreline structures.  

&&

LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817


$$

MIC043-109-WIC037-075-290114-
/O.CON.KGRB.FL.Y.0003.000000T0000Z-180429T0114Z/
/BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1111 AM CDT Sat Apr 28 2018

The Flood Advisory continues for
  The Menominee River near Big Quinnesec Falls Dam
* At 10:10 AM Saturday the flow was 6546 cfs.
* Impacts at 5000 cfs. While flooding is not expected...rivers flows 
  are high or expected to increase. Recreational interests should 
  monitor the river.  Property owners adjacent to the river should 
  consider protecting shoreline equipment including docks piers and 
  boats.  

&&

LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Apr 27, 6:04 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 27, 6:04 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
604 AM CDT Fri Apr 27 2018

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 304 AM CDT Fri Apr 27 2018

The first band of rain, mixed with a little snow over Door County,
moved offshore overnight. Otherwise, skies were clear to partly
cloudy early this morning with the clouds and precipitation across
northern Minnesota racing southeast towards the area. Temperatures
at 3 am ranged from the middle to upper 20s across the north to
the middle 30s to around 40 south.

For today, a 500mb trough is expected to swing across the
western Great Lakes region. A strong upper level disturbance
moving along the mean flow is expected to drop southeast across
west central into southeast Wisconsin. The combination of cold
air aloft and the upper level disturbance will trigger showers
and isolated afternoon thunderstorms. Precipitation type may
be an issue for much of the morning across the far north.

Complex forecast this morning across the north. Temperatures are
well below freezing this morning. However, the compact system was
drawing warm air into the region, along with the strong April
sunshine should allow temperatures to warm well above freezing
later this morning. However, steep mid level lapse rates and
evaporative cooling, combined with intense precipitation rates
could allow for a few inches of snow to fall across the far north,
mainly across Oneida and Vilas counties east into Forest County.
Current forecast has around an inch for Vilas County with less
than an inch for Oneida and Forest Counties. If the convective
showers could move over the same area for a period of time, would
not be surprised if there were localized amounts of 2 to 3 inches
due to the intense precipitation rates. Over the remainder of the
region, isolated thunderstorms are possible generally west of a
Manitowoc to Crandon to Manitowish Waters line. Gusty winds and
small hail will be possible with the showers and storms due to the
low wet bulb zero heights and precipitation rates. Models did
show an inverted v signature to support the gusty winds. The risk
of thunder should end around sunset. Any lingering showers should
end during the evening.

High pressure will build into the region later tonight with
clouds on the decrease. The high pressure system will bring sunny
skies on Saturday with very low relative humidity readings during
the afternoon. Trended toward the warmer MAV guidance due to the
sunny skies and low relative humidity readings which should allow
for the warmer temperatures.

.LONG TERM...Saturday Night Through Thursday
Issued at 304 AM CDT Fri Apr 27 2018

The latest medium range models suggest this part of the forecast
will start out quiet, then turn more active for the middle of next
week.  A general model blend will suffice.

Saturday night through Sunday night...High pressure will be centered
across the region for Saturday night and Sunday.  With ample dry air
present, should see mostly clear conditions through the period.  As
the high shifts to the Appalachians on Sunday night, southwest flow
will increase aloft and moisture will start to invade the region
late.  Will likely see some increasing clouds, but precip chances
should hold off until later.  Temps returning to the low 60s away
from Lake Michigan on Sunday.

Rest of the forecast...Warm advection will crank into a higher gear
on Monday as a cold front moves across the north-central Plains.  In
addition to the warm advection, a weak shortwave could bring a few
showers to the region on Monday.  The front will then move across
the area on late Tue afternoon into Tuesday night.  Though upper
dynamics are not impressive, will have some instability present
which could lead to a few thunderstorms.  This front will stall
nearby the area on Wednesday and possibly into Thursday.  Periods of
showers and storms will be possible along the front, especially
during the Wednesday night and Thursday period, though its too early
to assess the severe threat. Temps could be quite warm on Monday and
Tuesday, and raised highs several degrees with coordination from
surrounding offices.  Temps do fall back behind the front for late
in the week.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 559 AM CDT Fri Apr 27 2018

Scattered showers and isolated thunderstorms can be expected
today. A little snow is also likely across the north this morning,
generally north of a Merrill to Iron Mountain line. There is a
lot of cold air aloft, thus some of the showers and storms could
produce small hail. The showers will come to an end later this
afternoon across the north and across central and east-central
Wisconsin early this evening. Behind the system, there will be
some gusty winds from the north/northeast across northeast
Wisconsin. High pressure builds into the region on Saturday,
bringing diminishing winds and good flying conditions.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......MPC
AVIATION.......Eckberg
Hazardous weather outlook, Apr 27, 3:11 AM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
311 AM CDT Fri Apr 27 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280815-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
311 AM CDT Fri Apr 27 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Snow accumulations around an inch or less is expected across
north central Wisconsin this morning. The snow could make for a
few slick roads and sidewalk before it turns to rain by midday.

There is a chance of thunderstorms across portions of central,
north-central and east-central Wisconsin this afternoon. Severe
storms are not expected, but some small hail and brief gusty winds
are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Most rivers across the area are approaching crest or have crested
due to runoff from the recent snow melt. Minor flooding is occurring
on the Wolf, Little Wolf, Embarrass and Wisconsin Rivers. Anyone
with river interests should pay close attention to water levels
and the latest hydrologic forecasts. Boaters should also exercise
caution due to the fast flows on area rivers.

Low relative humidity is expected over the weekend, and may
result in elevated fire danger in grasses and other fine fuels.

There is a chance of thunderstorms at times from Tuesday afternoon
through Wednesday night. It is too early to determine if any of
these storms could become severe.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to forward snowfall measurements and any
occurrences of small hail to the National Weather Service in
Green Bay.

LMZ521-522-541>543-280815-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
311 AM CDT Fri Apr 27 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Gusty north winds and building waves will lead to hazardous
conditions for small craft on the Bay and Lake later tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Hazardous conditions for small craft will continue through
early afternoon on Saturday.

Hazardous conditions for small craft are possible on Lake Michigan
early next week due to persistent south winds and building waves.
Thunderstorms may also pose a hazard to mariners Tuesday afternoon
and Tuesday night.

Eckberg/MPC

In the hours before

Special weather statement, Apr 27, 8:13 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Green Bay WI
813 AM CDT Fri Apr 27 2018

WIZ005-010-018-271515-
Vilas-Oneida-Lincoln-
813 AM CDT Fri Apr 27 2018

...SNOW, SLEET AND RAIN WILL MAKE FOR SLICK ROADS AND SIDEWALKS...

A mixture of snow, sleet and rain will arrive in the Northwoods
this morning and could make roads and sidewalks slippery in some
places. The precipitation should change to all rain by afternoon.

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:15 AM CDTRiver Flood AdvisoryGRBDickinson, Menominee36 hr
Apr 27, 8:24 AM CDTRiver Flood AdvisoryGRBDickinson, Menominee36 hr
Apr 27, 8:24 AM CDTRiver Flood AdvisoryGRBDickinson, Menominee36 hr
Apr 27, 8:24 AM CDTRiver Flood AdvisoryGRBMenominee36 hr
Apr 27, 3:27 AM CDTSmall Craft AdvisoryGRB36 hr
Apr 27, 10:01 AM CDTRiver Flood AdvisoryGRBLincoln, Marathon36 hr
Apr 27, 10:01 AM CDTRiver Flood AdvisoryGRBMarathon36 hr
Apr 27, 10:01 AM CDTRiver Flood AdvisoryGRBWood36 hr

Nearby

River Flood Advisories in Wisconsin, 2018River Flood Advisories in Michigan, 2018Every river flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.